Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Can anemia cause swelling in the legs?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 4153 Questions
Question
After having a successful procedure for PAD I am having major problems with edema in my feet and legs. What's the connection? I have also learned that I am anemic again.
I had a endoscopy and colonoscopy about 6 months ago and little cause was found for a bleed. They did discover I had H Palori. I and was treated with antibiotics and pronounced cured.
Is everything connected? Taking a barrage of meds and am wondering if any or all can be causing problems.

Attaching recent blood tests.
Tue, 5 Jun 2018 in Medicines and Side Effects
 
 
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Anemia is the cause

Detailed Answer:
Thanks for asking on Healthcaremagic.

I do not think that they are connected. However, your being anemic possibly has direct association with the edema of legs and feet. Anemia is a known cause of edema. You need to take iron supplements for the same.

I do not suppose that H pylori or the medicines have a role to play.

Regards
Above answer was peer-reviewed by
 
Follow-up: Can anemia cause swelling in the legs? 3 hours later
My edema is very bothersome. Tried ice, Heat, elastic stockings, elevation. Nothing works! Feet are too large for shoes. Pain at night intolerable. I am trying 65mg. iron. Is that enough? Water pills seered to help in beginning but no longer. Weight gain overnight. Could the kidneys be involved? I did have kidney stones many years ago.
 
 
Answered by Dr. Prof. Kunal Saha 30 minutes later
Brief Answer:
Correction of the anemia is the way out

Detailed Answer:
Ice, heat, elastic stockings, elevation do nothing to improve the situation and therefore would not help. Correction of the anemia is the way out. Could you please tell me what form of iron (composition of the iron preparation) are you taking? It matter. Based on that I would be able to suggest if it would suffice.

Edema means accumulate of fluids which means weight gain. Correction of the underlying cause will take care of the issue.

Regards
Above answer was peer-reviewed by
 
Follow-up: Can anemia cause swelling in the legs? 43 minutes later
I'm taking 65 mg, 325 mg Ferrous Sulfate, over the counter.
Thanks so much for your replies.
 
 
Answered by Dr. Prof. Kunal Saha 6 hours later
Brief Answer:
Should suffice

Detailed Answer:
Should suffice.
Also be sure to take plenty of green leafy vegetables.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor